About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 136961, 10 pages
http://dx.doi.org/10.1155/2013/136961
Research Article

Semi Implicit Hybrid Methods with Higher Order Dispersion for Solving Oscillatory Problems

1Department of Mathematics, Universiti Putra Malaysia, 43400 Serdang, Selangor, Malaysia
2Department of Mathematics and Institute for Mathematical Research, Universiti Putra Malaysia, 43400 Serdang, Selangor, Malaysia

Received 11 January 2013; Accepted 4 March 2013

Academic Editor: Juan Carlos Cortés López

Copyright © 2013 S. Z. Ahmad et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. M. Franco, “An explicit hybrid method of Numerov type for second-order periodic initial-value problems,” Journal of Computational and Applied Mathematics, vol. 59, no. 1, pp. 79–90, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. L. K. Yap, F. Ismail, M. Suleiman, and S. Md. Amin, “Block methods based on Newton interpolations for solving special second order ordinary differential equations directly,” Journal of Mathematics and Statistics, vol. 4, no. 3, pp. 174–180, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. J. M. Franco, “A class of explicit two-step hybrid methods for second-order IVPs,” Journal of Computational and Applied Mathematics, vol. 187, no. 1, pp. 41–57, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. P. Coleman, “Order conditions for a class of two-step methods for y=f(x,y),” IMA Journal of Numerical Analysis, vol. 23, no. 2, pp. 197–220, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. J. D. Lambert and I. A. Watson, “Symmetric multistep methods for periodic initial value problems,” Journal of the Institute of Mathematics and Its Applications, vol. 18, no. 2, pp. 189–202, 1976. View at MathSciNet
  6. H. Van de Vyver, “A symplectic Runge-Kutta-Nyström method with minimal phase-lag,” Physics Letters A, vol. 367, no. 1-2, pp. 16–24, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. N. Senu, M. Suleiman, F. Ismail, and M. Othman, “A singly diagonally implicit Runge-Kutta-Nyström method for solving oscillatory problems,” IAENG International Journal of Applied Mathematics, vol. 41, no. 2, pp. 155–161, 2011. View at Zentralblatt MATH · View at MathSciNet
  8. L. Brusa and L. Nigro, “A one-step method for direct integration of structural dynamic equations,” International Journal for Numerical Methods in Engineering, vol. 15, no. 5, pp. 685–699, 1980. View at Scopus
  9. P. J. van der Houwen and B. P. Sommeijer, “Explicit Runge-Kutta (-Nyström) methods with reduced phase errors for computing oscillating solutions,” SIAM Journal on Numerical Analysis, vol. 24, no. 3, pp. 595–617, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. N. Senu, M. Suleiman, F. Ismail, and M. Othman, “A fourth-order diagonally implicit Runge-Kutta- Nyström method with dispersion of high order,” in Proceedings of the 4th International Conference on Applied Mathematics, Simulation, Modelling (ASM '10), pp. 78–82, July 2010. View at Scopus
  11. A. A. Kosti, Z. A. Anastassi, and T. E. Simos, “Construction of an optimized explicit Runge-Kutta-Nyström method for the numerical solution of oscillatory initial value problems,” Computers & Mathematics with Applications, vol. 61, no. 11, pp. 3381–3390, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. A. A. Kosti, Z. A. Anastassi, and T. E. Simos, “An optimized explicit Runge-Kutta-Nyström method for the numerical solution of orbital and related periodical initial value problems,” Computer Physics Communications, vol. 183, no. 3, pp. 470–479, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  13. B. P. Sommeijer, “A note on a diagonally implicit Runge-Kutta-Nyström method,” Journal of Computational and Applied Mathematics, vol. 19, no. 3, pp. 395–399, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. R. Dormand, Numerical Methods for Differential Equations, Library of Engineering Mathematics, CRC Press, Boca Raton, Fla, USA, 1996. View at MathSciNet
  15. E. Hairer, S. P. Nørsett, and G. Wanner, Solving Ordinary Differential Equations 1, Springer, Berlin, Germany, 2010.
  16. J. C. Butcher, Numerical Methods for Ordinary Differential Equations, John Wiley & Sons, Chichester, UK, 2nd edition, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  17. M. M. Chawla and P. S. Rao, “High-accuracy P-stable methods for y=f(x,y),” IMA Journal of Numerical Analysis, vol. 5, no. 2, pp. 215–220, 1985. View at Publisher · View at Google Scholar · View at MathSciNet
  18. B. S. Attili, K. Furati, and M. I. Syam, “An efficient implicit Runge-Kutta method for second order systems,” Applied Mathematics and Computation, vol. 178, no. 2, pp. 229–238, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. E. Stiefel and D. G. Bettis, “Stabilization of Cowell's method,” Numerische Mathematik, vol. 13, pp. 154–175, 1969. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. R. C. Allen, Jr. and G. M. Wing, “An invariant imbedding algorithm for the solution of inhomogeneous linear two-point boundary value problems,” Journal of Computational Physics, vol. 14, pp. 40–58, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. D. F. Papadopoulos, Z. A. Anastassi, and T. E. Simos, “A phase-fitted Runge-Kutta-Nyström method for the numerical solution of initial value problems with oscillating solutions,” Computer Physics Communications, vol. 180, no. 10, pp. 1839–1846, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. P. J. van der Houwen and B. P. Sommeijer, “Diagonally implicit Runge-Kutta-Nyström methods for oscillatory problems,” SIAM Journal on Numerical Analysis, vol. 26, no. 2, pp. 414–429, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet